Hello, arthritis sufferer and take Warfarin for artificial heart valve

Hi, I'm Jeni, I have an artificial mitral heart valve and take Warfarin for the rest of my life due to that fact. I have suffered internal bleeding and was hospitalized before, as this can happen when you take blood thinners. I also suffer from Inflammatory Osteoarthritis in my spine, both feet, one ankle, both hands, both knees, (one knee replacement 21 months ago and other knee will need to be replaced very soon) Degenerative disc disease, scoliosis, herniated discs, most recently I was diagnosed with Spinal Stenosis. I live in constant pain, and have found that humor helps a lot. I have been a preschool teacher for 22+ years, I love children and I absolutely adore working with them, I have SO much fun with them! I still work with children, but I can only manage about 16 hours a week now, as it can easily exhaust me. I have to really remind myself that I need to rest throughout the day, or I pay for it for the rest of the week. My arthritis will flare so bad, I won't be able to walk, which can be very depressing. I am still young and it's hard to make myself sit down or lay down to rest. So, I have to be very careful! I'm happily married and we will celebrate our 30th anniversary in September! We recently became grandparents, our daughter and son-in-law had their first baby, a little girl who we all adore!!

1 Reply

oldestnewest
  • Welcome to our site. It's a great source of friendship, wisdom and support.

    You have a formidable list of health problems! You and I have anticoagulation and spinal stenosis in common. I recently had 2 herniated discs removed from my neck because they had caused severe stenosis (narrowing/ compression) of the spinal chord. Interestingly I am one of the 20% of sufferers who have no pain. I do ache though, and I was very interested in your comments about tiredness. 10 mins activity can wipe me out for ages.

    The stress of my condition caused a run of atrial fibrillation but now I have had 5 event-free weeks. Bliss!

    Do ask questions and become involved with our community. My Cardiologist said " You are very astute." I had to admit that I'd learned it all here.

    Very best wishes

You may also like...